Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this frost advisory at May 21, 2012, 2:41 PM EDT for 9 counties in Michigan. It took effect at May 22, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 2:41 PM EDT (18:41 UTC)
- In effect from
- May 22, 2012, 3:00 AM EDT
- Expired
- May 22, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Marquette, MI
Counties Baraga County, MI, Delta County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 59 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -170 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS73 KMQT 211841 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 241 PM EDT MON MAY 21 2012 ...FROST POSSIBLE OVERNIGHT... MIZ002-004-005-009>011-084-220400- /O.NEW.KMQT.FR.Y.0002.120522T0700Z-120522T1200Z/ ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON- SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN... MARQUETTE...IRONWOOD...IRON RIVER...IRON MOUNTAIN...KENTON... SIDNAW 241 PM EDT MON MAY 21 2012 /141 PM CDT MON MAY 21 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ TUESDAY. HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP AS TEMPERATURES FALL INTO THE 31 TO 37 DEGREE RANGE AFTER MIDNIGHT. THE COOLEST READINGS CAN BE EXPECTED AWAY FROM THE GREAT LAKES SHORELINES...ESPECIALLY NEAR THE WISCONSIN BORDER. IMPACTS... * PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED...AND SHOULD BE COVERED OR TAKEN INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KEC
2 follow-up statements
169 WWUS73 KMQT 220156 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 956 PM EDT MON MAY 21 2012 ...FROST POSSIBLE OVERNIGHT... MIZ012-013-221200- /O.EXA.KMQT.FR.Y.0002.120522T0700Z-120522T1200Z/ MENOMINEE-DELTA- INCLUDING THE CITIES OF...MENOMINEE...ESCANABA...GLADSTONE 956 PM EDT MON MAY 21 2012 /856 PM CDT MON MAY 21 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ TUESDAY. HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP AS TEMPERATURES FALL INTO THE 31 TO 37 DEGREE RANGE AFTER MIDNIGHT. THE COOLEST READINGS CAN BE EXPECTED AWAY FROM THE GREAT LAKES SHORELINES...ESPECIALLY NEAR THE WISCONSIN BORDER. IMPACTS... * PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED...AND SHOULD BE COVERED OR TAKEN INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ002-004-005-009>011-084-221200- /O.CON.KMQT.FR.Y.0002.120522T0700Z-120522T1200Z/ ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON- SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN... MARQUETTE...IRONWOOD...IRON RIVER...IRON MOUNTAIN...KENTON... SIDNAW 956 PM EDT MON MAY 21 2012 /856 PM CDT MON MAY 21 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ TUESDAY... HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP AS TEMPERATURES FALL INTO THE 31 TO 37 DEGREE RANGE AFTER MIDNIGHT. THE COOLEST READINGS CAN BE EXPECTED AWAY FROM THE GREAT LAKES SHORELINES...ESPECIALLY NEAR THE WISCONSIN BORDER. IMPACTS... * PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED...AND SHOULD BE COVERED OR TAKEN INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
880 WWUS73 KMQT 220751 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 351 AM EDT TUE MAY 22 2012 ...FROST CONTINUES TO BE POSSIBLE EARLY THIS MORNING... MIZ002-004-005-009>013-084-221200- /O.CON.KMQT.FR.Y.0002.000000T0000Z-120522T1200Z/ ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN... MARQUETTE...IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE... ESCANABA...GLADSTONE...KENTON...SIDNAW 351 AM EDT TUE MAY 22 2012 /251 AM CDT TUE MAY 22 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * AREAS OF FROST WILL CONTINUE AS TEMPERATURES LINGER IN THE 31 TO 37 DEGREE RANGE EARLY THIS MORNING. THE COOLEST READINGS ARE WELL INLAND FROM THE GREAT LAKES SHORELINES. IMPACTS... * PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED...AND SHOULD BE COVERED OR TAKEN INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this frost advisory went out at May 21, 7:24 AM EDT, 7 hours 17 minutes earlier.
Area forecast discussion, May 21, 7:24 AM EDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 724 AM EDT MON MAY 21 2012 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 402 AM EDT MON MAY 21 2012 TODAY... DRY TODAY...BUT COOLER WITH TEMPS STAYING BELOW 70F AS 850MB TEMPS HOVER BETWEEN 3-6C. HIGH PRESSURE WILL BUILD IN FROM THE PLAINS STATES TODAY...WITH NORTHERLY WINDS DOMINATING UPPER MI. THE LOWEST PW VALUES TODAY WILL BE ACROSS MAINLY INTERIOR W AND CENTRAL AREAS...BOTTOMING OUT AROUND 0.25IN...OR 35 PERCENT OF NORMAL. DEPENDING ON HOW THE 0.5-1.5IN OF NEW RAIN INFLUENCES THE LOWEST LEVELS...HUMIDITY VALUES ACROSS THE BARAGA PLAINS MAY FALL TO NEAR 25 PERCENT THIS AFTERNOON. LINGERING N-NW WINDS OF 10-15KTS COULD GUST TO AROUND 20KTS FROM MID MORNING THROUGH LATE AFTERNOON ACROSS MUCH OF THE AREA...WITH THE HIGHEST READINGS LIKELY CENTRAL AND EAST NEAR LAKE SUPERIOR. TONIGHT... EXPECT THE SFC HIGH TO BE DIRECTLY OVERHEAD BETWEEN 00-06Z TUESDAY. THE TEMPERATURES FOR TONIGHT ARE TRICKY. LIGHT WINDS AND A MOSTLY CLEAR SKY...SHOULD LEAD US TO NEAR FREEZING TEMPS AND FROST OVER THE WEST HALF. HOWEVER...PW VALUES WILL BE SLOWLY INCREASING...TO NEAR 0.4IN OR 60-75 PERCENT OF NORMAL BY DAYBREAK TUESDAY. GIVEN THE UNCERTAINTY...WILL GIVE THE LATER FORECAST PERIOD/S/ THE DECISION AS TO WHETHER A FROST ADVISORY WILL BE NEEDED ACROSS W HALF OF UPPER MI INLAND THE GREAT LAKES. A FEW HIGH CLOUDS MAY ALSO SLIDE IN TOWARD DAYBREAK...COMPLICATING MATTERS. TUESDAY... THE RETURN OF SOUTHERLY WINDS WILL BEGIN ACROSS THE CWA TUESDAY...WITH HIGHS RETURNING TO NORMAL OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR /IN THE LOW 70S INLAND FROM LAKE MI/. TUESDAY NIGHT... A WARM FRONT WILL PUSH NORTHWARD ACROSS MUCH OF THE CWA TUESDAY NIGHT. THE MAIN RESULTS WILL BE INCREASED SOUTHERLY WINDS WEST AND ACROSS THE DOWNSLOPE AREAS NEAR LAKE SUPERIOR. THIS SHOULD ACT TO KEEP TEMPS FROM FALLING TOO MUCH IN THESE LOCATIONS...WITH NEARLY STEADY TEMPS AT IWD AFTER MIDNIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 402 AM EDT MON MAY 21 2012 WED...IN THE LARGER SCALE DURING MID WEEK...A RDG WL BE BUILDING OVER THE ERN CONUS WHILE A TROF DEEPENS IN THE ROCKIES. AT THE SFC...UPR MI WL BE DOMINATED BY A STEADY SW WIND BTWN HI PRES IN THE SE GRT LKS AND LO PRES MOVING FM NEAR LK WINNIPEG INTO NW ONTARIO. THE 00Z NAM/GFS GENERATE SOME PCPN OVER THE WRN CWA LATER IN THE DAY ASSOCIATED WITH ATTENDANT COLD FNT...BUT PREFER THE SOMEWHAT SLOWER 00Z CNDN/12Z ECMWF SCENARIO THAT SHOWS THE FNT/PCPN SHIELD A BIT FARTHER TO THE W GIVEN LARGER SCALE PATTERN THAT WOULD RESULT IN A SLOWER EWD SPREAD OF THE FNT/SHRA/TS. MAINTAINED LO CHC POPS OVER MAINLY WRN LK SUP CLOSER TO AXIS OF RETURNING LLVL MSTR. WITH AT LEAST SOME SUNSHINE AND H85 TEMPS AS HI AS 16C PER 00Z GFS/12Z ECMWF...EXPECT ABV NORMAL TEMPS...ESPECIALLY IN THE DOWNSLOPE AREAS OVER THE W HALF AWAY FM LK MI MODERATION. WED NGT...AS THE LO IN ONTARIO CONTINUES TO THE NE...ANOTHER LO IS FCST TO TAKE SHAPE IN THE PLAINS AND BEGIN TO MOVE NE. AS THIS NEW LO MOVES NE ALONG THE COLD FNT ATTENDANT TO THE ONTARIO LO UNDER THE SW FLOW ALF...THAT BOUNDARY SHOULD STALL OUT TO THE W. OPTED TO CUT BACK POPS AND RESTRICT COVERAGE TO ONLY THE FAR W GIVEN PERSISTENCE OF DRY ADVECTION IN LLVL SLY FLOW TO THE E. STEADY S WIND WL GREATLY REDUCE THE DIURNAL FALL OF MIN TEMP...WITH MINS WELL ABV NORMAL ESPECIALLY IN THE DOWNSLOPE AREAS FM IWD-KEWEENAW-MQT. EXTENDED...AS THE NEXT LO PRES RIDES NEWD ON THU TOWARD THE WRN UPR LKS...SHRA/TS CHCS WL PERSIST OVER MAINLY THE W...WITH ABOVE NORMAL TEMPS IN THE SLY FLOW AHD OF THIS FNT THAT REMAINS TO THE W. ONCE THE LO SHIFTS NE INTO ONTARIO...THE COLD FNT WL SWING ACRS THE CWA THU NGT/FRI...BUT SINCE THE MAIN SHRTWV/SFC/ACCOMPANYING DYNAMICS ARE LIKELY TO BE DEFLECTED AWAY FM THE CWA BY HI AMPLITUDE UPR RDG TO THE E...EXPECT POPS TO DIMINISH. TENDED TO ALTER THE MODEL CONSENSUS FCST TOWARD THE LESS PROGRESSIVE 00Z CNDN/12Z ECMWF GUIDANCE...ESPECIALLY SINCE THE NEW 00Z ECMWF STRONGLY CONFIRMS THESE TRENDS. SOMEWHAT COOLER AND DRIER AIR WL PUSH INTO THE UPR LKS ON FRI INTO SAT TO THE S OF HUDSON BAY HI PRES...BUT SHRA/TS CHCS WL RETURN LATER SAT THRU SUN ASSOCIATED WITH A RETURNING WARM FNT AS THE UPR RDG EXPANDS BACK INTO THE UPR LKS. IF THE WARM FNT SHIFTS TO THE N NEXT SUN AS FCST BY THE 00Z ECMWF...THAT DAY COULD BE VERY WARM ACROSS UPR MI. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 723 AM EDT MON MAY 21 2012 EXPECT VFR CONDITIONS TO DOMINATE ALL 3 TAF SITES WITH DRY HI PRES DOMINATING THIS FCST PERIOD. EXCEPT FOR A GUSTY N WIND AT SAW TODAY UNDER SHARPER GRADIENT FLOW WITH SOME LK BREEZE ENHANCEMENT...WINDS WL ALSO BE LIGHT. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 402 AM EDT MON MAY 21 2012 PATCHY FOG WILL CONTINUE TO DIMINISH OVER E LS THIS MORNING AS DRY AIR WORKS IN FROM THE W. ALTHOUGH SOME GUSTY NW WINDS TO 25 KTS WILL LINGER OVER THE E HALF THIS MORNING...EXPECT LIGHT WINDS UNDER 20 KTS THRU TUE WITH HI PRES DOMINATING. A STRONGER S WIND UP TO 25 KTS WILL PREVAIL ON WED INTO THU NIGHT UNDER A SHARPER PRES GRADIENT BETWEEN HI PRES TO THE E AND A LO PRES TROF STRETCHING FROM THE PLAINS INTO NORTHWEST ONTARIO. THE STRONGEST S WINDS ARE MOST LIKELY OVER THE CENTRAL AND UNDER THE SHARPER PRES GRADIENT AND WHERE TERRAIN INFLUENCES TEND TO ACCENTUATE THIS WIND. THE ARRIVAL OF THE LO PRES TROF WILL RESULT IN WEAKER WINDS ON FRI. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KF LONG TERM...KC AVIATION...KC MARINE...KC/KF
Hazardous weather outlook, May 21, 3:37 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 337 AM EDT MON MAY 21 2012 MIZ001>007-009>014-084-085-221200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 337 AM EDT MON MAY 21 2012 /237 AM CDT MON MAY 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL BE POSSIBLE ACROSS THE INTERIOR WESTERN HALF OF UPPER MICHIGAN OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT OVER WESTERN UPPER MICHIGAN...AND ACROSS THE ENTIRE AREA WEDNESDAY NIGHT THROUGH THE DAY FRIDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE ENTIRE AREA SATURDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-221200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 337 AM EDT MON MAY 21 2012 /237 AM CDT MON MAY 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN LAKE SUPERIOR WEDNESDAY AND WEDNESDAY NIGHT...AND THURSDAY THROUGH FRIDAY ACROSS ALL OF LAKE SUPERIOR. THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER ALL OF LAKE SUPERIOR SATURDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-221200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 337 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THE DAY FRIDAY...AND AGAIN SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.